I cannot confirm anything without examination but from the symptoms,it sounds like fungal infection or Tenia pedis. Wash your feet daily and then dry thoroughly by pat drying,not rubbing.The damp skin is an ideal site for fungi to multiply.Also wear cotton clothes and do not share other people’s towels. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole.You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
In case the symptoms persist then oral antifungals may be needed.Pls consult a dermatologist in that case.Also then get other possibilities of eczema,heat rash and contact dermatitis ruled out.
I hope that helps.Take care and pls do keep me posted on how you are doing and if you have any additional queries.Kind regards.
Thank you so much for your prompt reply. I received a prescription for an anti-fungal cream, which I am using twice a day. Other things I noticed about this rash are that it gets less red and itchy if my feet are up and cool, and gets to be intensely red-purple and VERY itchy/burny when I am standing or walking around or even sitting for a prolonged time. I am flying to the other side of the country to teach a course in 3 days and am quite worried about this condition getting worse. If this is a fungal infection, is it likely to spread to other areas of my body (horrors!!). When does it stop getting worse and start getting better? I started to wear cotton socks to bed to avoid spreading this to my husband, but it makes my feet warmer, which seems to trigger a stronger reaction.
By the way, I was on chemotherapy for breast cancer until September of this past year and remain on Herceptin until July 2009. My oncologist does not believe this is related.
If it is a fungal infection, then it has the chances of spreading to other areas also if left untreated. It will be treated with topical or oral antifungal medicines. But since you had worn new shoes the day before, so the possibility of contact dermatitis is also there.
Chemotherapy does not cause fungal infections as such but it lowers the resistance or immunity of the body and hence the body becomes more susceptible to fungal infections.Pls don’t wear cotton socks as fungal infections love hot and humid skin and sweating in socks may lead to worsening of symptoms.
I would suggest using any of the above stated antifungal products after consulting a dermatologist.
I hope that helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.